Alert archive / Connecticut / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 63, NWS New York, NY

July 23, 2020Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 23, 2020, 9:43 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2020, 9:43 PM EDT (01:43 UTC)
Expired
Jul 23, 2020, 10:45 PM EDT
In force
62 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 10:13 PM EDTTSTM WND DMG1 S Sunnyside Trailer P, CTTREES DOWN IN THE NEAR TURKEY HILL IN ORANGE, CT. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 2:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2020-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2020-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WUUS51 KOKX 240143
SVROKX
CTC001-009-240245-
/O.NEW.KOKX.SV.W.0063.200724T0143Z-200724T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
943 PM EDT Thu Jul 23 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Central Fairfield County in southern Connecticut...
  New Haven County in southern Connecticut...

* Until 1045 PM EDT.

* At 942 PM EDT, severe thunderstorms were located along a line
  extending from near Seymour to near Milford, moving northeast at 30
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Bridgeport, New Haven, Danbury, Meriden, Milford, Wallingford,
  Shelton, Naugatuck, Guilford, Southbury, Durham, Newtown,
  Fairfield, Hamden and Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4148 7274 4142 7274 4143 7271 4127 7272
      4123 7289 4125 7292 4122 7297 4121 7319
      4125 7351 4132 7355 4143 7353 4152 7275
TIME...MOT...LOC 0142Z 246DEG 27KT 4143 7311 4126 7312 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
2 follow-up statements
579 
WWUS51 KOKX 240229
SVSOKX

Severe Weather Statement
National Weather Service New York NY
1029 PM EDT Thu Jul 23 2020

CTC001-009-240245-
/O.CON.KOKX.SV.W.0063.000000T0000Z-200724T0245Z/
Fairfield CT-New Haven CT-
1029 PM EDT Thu Jul 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR CENTRAL FAIRFIELD AND SOUTHWESTERN NEW HAVEN COUNTIES...

At 1028 PM EDT, severe thunderstorms were located along a line
extending from near Hartford to near North Branford, moving northeast
at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Bridgeport, New Haven, Milford, Wallingford, Shelton, Guilford,
Fairfield, Hamden, Stratford, Trumbull, Branford, North Haven,
Monroe, Seymour and North Branford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4127 7272 4123 7289 4125 7292 4122 7297
      4121 7319 4123 7330 4130 7327 4136 7321
      4141 7297 4143 7274 4142 7274 4143 7271
TIME...MOT...LOC 0228Z 246DEG 27KT 4157 7269 4140 7271 

HAIL...<.75IN
WIND...60MPH
 
$$

JM
985 
WWUS51 KOKX 240243
SVSOKX

Severe Weather Statement
National Weather Service New York NY
1043 PM EDT Thu Jul 23 2020

CTC001-009-240252-
/O.EXP.KOKX.SV.W.0063.000000T0000Z-200724T0245Z/
Fairfield CT-New Haven CT-
1043 PM EDT Thu Jul 23 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD AND
SOUTHWESTERN NEW HAVEN COUNTIES WILL EXPIRE AT 1045 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still expected with these thunderstorms.

LAT...LON 4127 7272 4123 7289 4125 7292 4122 7297
      4121 7319 4123 7330 4130 7327 4136 7321
      4141 7297 4143 7274 4142 7274 4143 7271
TIME...MOT...LOC 0242Z 246DEG 27KT 4161 7257 4144 7259 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:11 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 23, 8:11 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service New York NY
811 PM EDT Thu Jul 23 2020

.SYNOPSIS...
A cold front will approach tonight and dissipate near or just
south of Long Island on Friday. High pressure will build in on
Saturday, and eventually move offshore Saturday night into
Sunday. This high will gradually weaken with a series of surface
troughs moving across early in the week, followed by a cold
front on Wednesday. High pressure will then slowly build from
the west on Thursday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe Thunderstorm Watch 396 remains in effect for Northeast NJ,
NYC, Lower Hudson Valley, Nassau County NY, and SW CT, with the
exception of SE CT and Suffolk County NY. The watch is in effect
until 10 PM.

We find ourselves in a similar environment to last evening,
highly unstable and weakly sheared. Thus far, scattered
convection across the Lower Hudson Valley, southern CT, and
parts of Northeast NJ has remained below severe levels. Cells on
radar have reached max reflectivity near the 20kft mark mostly
and then they weaken. Instability will be on a slight downward
trend with temperatures decreasing with loss of diurnal heating.
Mesoscale convective models still show convection developing in
and around NYC early to mid evening. Convection could still
intensify as another convective line and its associated outflow
boundary move southward into the region this evening from the
north, enhancing low level convergence. Adjusted POPs for radar
trends, with most convective activity expected between 8PM and
midnight and then mostly south of Long Island thereafter.

A pre-frontal trough across the region will be the surface
trigger, while aloft we have an amplifying shortwave trough
dropping across northern New York state this evening and across
northern New England overnight. MLCAPE over 2000 J/KG support a
mainly pulse severe event with a wet microburst potential. Once
again, shear is marginal and whether or not a multicell
convective event can cluster and organize a long-lived cold pool
like last night seems less likely. Still though, the
instability supports a few strong and/or severe thunderstorms.

Strongest convection likely wanes late this evening, but with
the cold front working across the area and the RRQ of an upper
jet providing additional lift, the worked over airmass will
still support scattered convection overnight.

It will remain warm and muggy with dew points and lows in the
70s. Lows will be about 5 to 8 degrees above normal.

There remains a moderate rip current risk at the Atlantic facing
beaches due to a lingering SE swell and building S wind waves.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Scattered convection will likely linger into the morning hours,
mainly along the coast as the cold front works just south of
Long Island. The latter of which dissipates with a weak return
flow setting up in the afternoon. Enough dry air should work in
to dry out the interior, but widely scattered convection will
still be possible along the coast through the day.

It will remain warm and muggy, but heat indices will be below
heat advisory criteria. In addition, there should be a fair
amount of cloud cover at the coast.

High pressure builds in from the NW Friday night with clear
skies and light and variable winds. Lows will still be a
several degrees above normal with slightly less humid
conditions.

There will be combination of factors that result in the rip current
risk being moderate for ocean beaches on Friday. Wind direction is
going to be significantly different from the swell direction. The
swells will be out of the south and southeast. There has been
several days of onshore flow leading to lingering southerly well.
Surf height is forecast to be 2-3 ft.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
High pressure will build in from the west on Saturday. Airmass will
still be very warm but slightly less humid with dewpoints more in
the mid 60s to near 70. This high pressure area though will weaken a
little and move offshore Saturday night into Sunday. This will
become a Western Atlantic based high with generally more southwest
low level flow veering to more westerly mid level flow for the end
of the weekend and into early next week. 850mb levels from various
numerical weather prediction models show temperatures getting to
around 18 to 20 degrees C Sunday and Monday as well as Tuesday.

This overall weather pattern with offshore high pressure at the
surface and ridging aloft will setup another warm up with an
accompanying increase in humidity as well. More SW low level flow
with advect in a more humid and warmer airmass. Quite a few
locations could very well have another heat wave Saturday and
through Tuesday. Highs forecast trend from mid 80s to near 90
Saturday to upper 80s to low 90s Sunday, low to mid 90s Monday,
upper 80s to low 90s Tuesday. Forecast grids for max heat index have
a large part of the area in the mid 90s to near 100 for Sunday,
Monday and Tuesday.

The more significant change as shown by the numerical weather
prediction models arrives for the middle of next week when an upper
level trough moves farther southward into the Northeast. The trough
remains for next Thursday as well. Forecast highs for Wednesday and
Thursday of next week are more in the mid to upper 80s.

Weekend overall looks to remain dry. Slight chance POPs are in the
forecast for Monday into Monday evening. The highest chances for
showers and thunderstorms for the long term period will be Tuesday
into Tuesday night with the hot and humid airmass in place ahead of
an approaching cold front. The instability and high precipitable
water will allow for thunderstorms to potentially be strong with
heavy downpours.

There is a low risk of rip current development at the Atlantic
Ocean beaches on Saturday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A cold front will approach tonight, then slowly move through late
tonight.

VFR tonight, with tstms over the mid Hudson Valley and northern
CT weakening as they approach KGON. Chances for any
showers with the front low for the most part, though did hang
onto idea of TEMPO MVFR conds with cold fropa. Slight chance of
a shower/tstm should continue into the afternoon from the NYC
metros/east.

Winds tonight veer WSW to WNW overnight, then shift N-NE with
frontal passage toward daybreak. SE-S late day coastal sea
breezes possible.

.OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.Friday night through Monday...Mainly VFR.
.Tuesday...Chance afternoon showers/tstms with MVFR of lower
conds.

&&

.MARINE...
A cold front approaches tonight and moves over the waters
late tonight into Friday morning, then dissipates over or just
south of the waters. This may build seas to 3 to 4 ft late
tonight into Friday in a strengthened SW flow. Seas then subside
later Friday into Friday night in a weak flow.

Much of the marine long term period (Saturday through Tuesday Night)
will be below SCA. The only potential exceptions would be for gusts
up to 25 kt late Sunday afternoon into early Sunday evening for NY
Harbor and parts of the ocean waters as well as for seas near 5 ft
Monday night on the outer ocean waters east of Fire Island
Inlet.

&&

.HYDROLOGY...
Showers/tstms with heavy rain still possible this evening across
parts of southern CT, mainly the interior, lending to a general
minor poor drainage flood threat. Heavy rain and minor flooding
also possible with thunderstorms Tuesday into Tuesday night.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JM/DW
NEAR TERM...JM/DW
SHORT TERM...DW
LONG TERM...JM
AVIATION...Goodman
MARINE...JM/DW
HYDROLOGY...JM/DW
EQUIPMENT...
Hazardous weather outlook, Jul 23, 7:09 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
709 PM EDT Thu Jul 23 2020

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-176>179-242315-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
709 PM EDT Thu Jul 23 2020

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

CTZ007-008-011-012-NYZ078>081-242315-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-
709 PM EDT Thu Jul 23 2020

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms are possible this evening,
with the primary threat of damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

ANZ330-340-345-350-353-355-242315-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
709 PM EDT Thu Jul 23 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms are possible this evening,
with the primary threat of damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please safely report significant
weather conditions while following local, state, and CDC guidelines.

ANZ335-338-242315-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
709 PM EDT Thu Jul 23 2020

...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jul 23, 4:03 PM EDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service New York NY
403 PM EDT Thu Jul 23 2020

NYZ067-232045-
Orange-
403 PM EDT Thu Jul 23 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ORANGE COUNTY...

At 403 PM EDT, a strong thunderstorm was located near Unionville, or
near Port Jervis, moving southeast at 15 mph.

Locations impacted include...
Middletown, Warwick, Chester, Florida and Unionville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4149 7466 4136 7421 4120 7437 4136 7469
      4137 7469 4139 7472
TIME...MOT...LOC 2003Z 292DEG 14KT 4134 7460

DJ
Special weather statement, Jul 23, 5:18 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service New York NY
518 PM EDT Thu Jul 23 2020

CTZ005-009-NYZ070-232200-
Northern Fairfield-Southern Fairfield-Northern Westchester-
518 PM EDT Thu Jul 23 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES...

At 518 PM EDT, a strong thunderstorm was located over Bedford, or
near Mount Kisco, moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bridgeport, Stamford, Norwalk, New Canaan, Mount Kisco, Fairfield,
Greenwich, Stratford, Trumbull, Westport, Ridgefield, Monroe, Wilton,
Bedford and Weston.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southern Connecticut...and southeastern New York.

LAT...LON 4111 7377 4124 7373 4134 7322 4117 7314
TIME...MOT...LOC 2118Z 254DEG 28KT 4119 7364

JM
Special weather statement, Jul 23, 8:14 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New York NY
814 PM EDT Thu Jul 23 2020

CTZ007-008-240100-
Northern New London-Northern Middlesex-
814 PM EDT Thu Jul 23 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW LONDON
AND NORTHERN MIDDLESEX COUNTIES...

At 814 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bolton to near Southington. Movement
was southeast at 30 mph.

Winds in excess of 45 mph are possible with these storms.

Locations impacted include...
Middletown, Colchester, East Hampton, Hartford, Cromwell, Portland,
East Haddam, Haddam, Lebanon, Middlefield, Sprague, Lake
Pocotopaug--East Hampton, Franklin, Moodus and Higganum.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4171 7224 4166 7216 4165 7206 4145 7251
      4156 7275 4159 7275 4161 7272 4163 7271
      4164 7263 4163 7262 4165 7250 4158 7247
      4160 7241 4159 7239 4160 7238 4160 7234
      4161 7233 4164 7233 4167 7227 4169 7227
TIME...MOT...LOC 0014Z 295DEG 26KT 4179 7246 4162 7284

JM
Special weather statement, Jul 23, 8:22 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service New York NY
822 PM EDT Thu Jul 23 2020

CTZ005-240100-
Northern Fairfield-
822 PM EDT Thu Jul 23 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHERN
FAIRFIELD COUNTY CONNECTICUT...

At 821 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Litchfield to Highland. Movement was
southeast at 30 mph.

Winds in excess of 35 mph and pea size hail are possible with these
storms.

Locations impacted include...
Sherman.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
Fairfield and New Haven counties in Connecticut.

LAT...LON 4166 7350 4166 7349 4165 7349 4164 7350
      4164 7349 4163 7350 4159 7348 4159 7352
      4167 7352
TIME...MOT...LOC 0021Z 294DEG 27KT 4172 7318 4173 7397

JM
Special weather statement, Jul 23, 8:39 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service New York NY
839 PM EDT Thu Jul 23 2020

CTZ005-009-240115-
Northern Fairfield-Southern Fairfield-
839 PM EDT Thu Jul 23 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD COUNTY...

At 839 PM EDT, a strong thunderstorm was located over Weston, or 9
miles northeast of New Canaan, moving east at 25 mph.

Winds in excess of 45 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bridgeport, Shelton, Fairfield, Stratford, Trumbull, Westport,
Ridgefield, Monroe, Wilton, Weston, Redding, Bridgeport--Stamford,
Georgetown and Easton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
parts of southern Connecticut...and southeastern New York.

LAT...LON 4128 7308 4127 7309 4116 7317 4121 7349
      4122 7348 4125 7351 4132 7343
TIME...MOT...LOC 0039Z 277DEG 21KT 4124 7337

JM
Special weather statement, Jul 23, 9:37 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service New York NY
937 PM EDT Thu Jul 23 2020

CTZ005-006-NYZ068-240230-
Northern Fairfield-Northern New Haven-Putnam-
937 PM EDT Thu Jul 23 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD...NORTHWESTERN NEW HAVEN AND EASTERN PUTNAM COUNTIES...

At 936 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Dover Plains to near Redding. Movement
was east at 20 mph.

Winds in excess of 45 mph and half inch hail are possible with these
storms.

Locations impacted include...
Waterbury, Danbury, Shelton, Naugatuck, Southbury, Sherman, Brewster,
Newtown, Lake Carmel, Hamden, Carmel, Ridgefield, Monroe, Bethel and
Seymour.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4165 7349 4150 7344 4151 7339 4147 7332
      4151 7332 4151 7316 4156 7317 4159 7306
      4160 7306 4134 7292 4135 7297 4131 7303
      4134 7343 4128 7352 4130 7355 4137 7355
      4136 7364 4149 7386 4153 7353 4167 7352
TIME...MOT...LOC 0136Z 282DEG 16KT 4175 7360 4134 7336

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:14 PM EDTSpecial Weather StatementOKX46 min
Jul 23, 8:39 PM EDTSpecial Weather StatementOKX36 min
Jul 23, 9:04 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region28 min
Jul 23, 9:07 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region38 min
Jul 23, 9:19 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region3 hr
Jul 23, 9:37 PM EDTSpecial Weather StatementOKX53 min
Jul 23, 9:53 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region116 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.